Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 3, NWS Seattle, WA

April 10, 2015

NWS Seattle, WA issued this wind advisory at Apr 10, 2015, 3:04 AM PDT. It took effect at Apr 10, 2015, 8:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2015, 3:04 AM PDT (10:04 UTC)
In effect from
Apr 10, 2015, 8:00 PM PDT
Expired
Apr 10, 2015, 3:03 PM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS76 KSEW 101004
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
304 AM PDT FRI APR 10 2015

WAZ510-102315-
/O.NEW.KSEW.WI.Y.0003.150411T0300Z-150411T1200Z/
ADMIRALTY INLET AREA-
304 AM PDT FRI APR 10 2015

...WIND ADVISORY IN EFFECT FOR THE ADMIRALTY INLET AREA FROM 8 PM
THIS EVENING TO 5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT
SATURDAY. 

* SOME AFFECTED LOCATIONS...PORT TOWNSEND AND OAK HARBOR.

* TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 9 PM
  TONIGHT AND 2 AM PDT SATURDAY.

* WIND...WILL BECOME WESTERLY AND INCREASE TO 20 TO 35 MPH WITH
  GUSTS AS HIGH AS 50 MPH BEHIND A STRONG COLD FRONT THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...
  TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
AND/OR GUSTS OF 45 TO 57 MPH ARE IMMINENT OR OCCURRING.

&&

$$

WWW.WEATHER.GOV
1 follow-up statement
743 
WWUS76 KSEW 102203
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
303 PM PDT FRI APR 10 2015

WAZ510-102315-
/O.CAN.KSEW.WI.Y.0003.150411T0300Z-150411T1200Z/
ADMIRALTY INLET AREA-
303 PM PDT FRI APR 10 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FOR THE ADMIRALTY INLET AREA.

SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH EARLY THIS EVENING...THEN
SWITCH TO WEST 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. WHILE IT
WILL BE WINDY...THESE SPEEDS ARE NOT USUALLY ENOUGH TO CAUSE ANY
HAZARD.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 8:51 PM PDT, 6 hours 13 minutes earlier.

Area forecast discussion, Apr 9, 8:51 PM PDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
851 PM PDT THU APR 9 2015

.SYNOPSIS...WEAK HIGH PRESSURE ALOFT WILL BE OVER THE AREA TONIGHT.
A VIGOROUS FRONT WILL MOVE ONSHORE LATER FRIDAY AND FRIDAY NIGHT. AN
UPPER TROUGH WILL PRODUCE COOL SHOWERY WEATHER FOR THE WEEKEND. A
SECOND VIGOROUS FRONT WILL REACH THE AREA EARLY NEXT WEEK. HIGH
PRESSURE WILL BRING DRIER WEATHER IN THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...ISOLATED SHOWERS AND THUNDERSTORMS OVER THE EAST PUGET
SOUND LOWLANDS AND WEST SLOPES OF THE CASCADES QUICKLY FADED WITH
SUNSET THIS EVENING. ALL THAT IS LEFT NOW IS LIGHT SHOWERS IN THE
CASCADES OF KING COUNTY WHICH WILL DIMINISH IN THE NEXT HOUR. EXPECT
MOSTLY CLEAR SKIES OVERNIGHT WITH LOWS IN THE 40S.

THE WEAK UPPER LEVEL RIDGE THAT IS OVER THE REGION TODAY WILL EXIT
ON FRIDAY AS A COLD FRONT MOVES IN. THIS FRONT WILL REACH THE COAST
FRIDAY AFTERNOON...THEN CROSS THE INTERIOR FRIDAY EVENING. THIS IS A
PRETTY VIGOROUS SYSTEM AND WE SHOULD SEE WIDESPREAD WETTING RAINS
AND BLUSTERY WINDS WITH THIS FRONT. STRONG ONSHORE FLOW WILL PERSIST
THROUGH FRIDAY NIGHT FOR ADDITIONAL SHOWERS.

THE AIR MASS WILL REMAIN COOL AND UNSTABLE ON SATURDAY WITH A TROUGH
ACROSS THE PAC NW. MOIST ONSHORE FLOW WILL CONTINUE FOR SHOWERS
ACROSS WESTERN WA. TEMPS WILL ONLY BE IN THE LOWER 50S ON SATURDAY
WITH SNOW LEVELS NEAR 2500 FT. THE MOUNTAINS WILL SEE SEVERAL INCHES
OF SNOW INCLUDING THE PASSES...A WINTER WEATHER ADVISORY MAY BE
NEEDED. SNOW SHOWERS MAY BE HEAVY AT STEVENS PASS OR SNOQUALMIE PASS
AS A PUGET SOUND CONVERGENCE ZONE DEVELOPS. WILL NEED TO TRACK THIS
CLOSELY.

ONSHORE FLOW WILL WEAKEN ON SUNDAY AS SURFACE HIGH PRESSURE SHIFTS
INLAND. BUT THERE IS STILL A CHANCE OF SHOWERS ACROSS WESTERN WA
WITH WESTERLY FLOW ALOFT. 33

.LONG TERM...PREVIOUS DISCUSSION...LATEST MODELS RUNS SHOW ANOTHER
FRONT MOVING ONSHORE ON MONDAY FOR A PERIOD OF RAIN AND LOCALLY
BREEZY CONDITIONS. THE MOUNTAINS SHOULD GET ANOTHER DECENT SHOT OF
SNOW ALTHOUGH THE LOWER PASSES LIKE SNOQUALMIE WILL PROBABLY TURN
OVER TO RAIN FOR AWHILE AS SNOW LEVELS RISE TO 3500 TO 4000 FEET
DURING THE DAY.

TUESDAY WILL BE COOL AND SHOWERY BEHIND THE FRONT WITH AN UPPER
TROUGH TRANSITING THE REGION. AN UPPER RIDGE WILL BUILD OVER THE
AREA WEDNESDAY AND REMAIN IN CONTROL THURSDAY FOR DRY WEATHER. IT
SHOULD BE NOTED THAT THE ECMWF SHOWS A FRONT REACHING THE COAST
LATER THURSDAY. THIS IS A NEW WRINKLE AND NOT SHOWN IN THE GFS OR
GEM AND IS BEING MOSTLY DISCOUNTED FOR NOW. SCHNEIDER

&&

.AVIATION...CONVECTION OVER THE CASCADES ROTATING AROUND A WEAK
UPPER LEVEL LOW WILL COME TO AN END THIS EVENING WITH THE LOSS OF
INSOLATION AND AS THE UPPER LOW SHIFTS EAST AND WEAKENS. A STRONG
COLD FRONT ALONG ABOUT 135W WILL MOVE THROUGH THE COASTAL WATERS
FRIDAY AFTERNOON AND THROUGH THE INTERIOR OF WESTERN WASHINGTON
FRIDAY EVENING. THE AIR MASS IS MAINLY DRY AND SOMEWHAT UNSTABLE
THIS EVENING. THE AIR MASS WILL STABILIZE OVERNIGHT. EXPECT STABLE
CONDITIONS ON FRIDAY AS FRONTAL MOISTURE INCREASES FROM THE WEST
DURING THE AFTERNOON HOURS. RAIN WILL SPREAD ONTO THE COAST AROUND
20Z FRIDAY AND INTO THE INTERIOR VALLEYS AROUND 00Z. VFR CONDITIONS
ARE EXPECTED TO PREVAIL THROUGH MUCH OF FRIDAY...WITH CEILINGS AND
VISIBILITY BECOMING PREDOMINATELY MVFR WHEN THE RAIN STARTS FRIDAY
AFTERNOON. ALBRECHT

KSEA...ONLY SCATTERED HIGH CLOUDS THROUGH ABOUT 12Z WITH GOOD
VISIBILITIES. CLOUD LAYERS AROUND FL050 AND 120 WILL INCREASE
12Z-18Z FRIDAY. S TO SE WIND 4-7 KT THROUGH FRI MORNING. ALBRECHT

&&

.MARINE...A WEAK RIDGE OF HIGH PRES OVER THE COASTAL WATERS WILL
WEAKEN OVERNIGHT AS A STRONG COLD FRONT ALONG ABOUT 135W MOVES
EASTWARD. S FLOW WILL RAPIDLY INCREASE AHEAD OF THE FRONT ON
FRI...FIRST ALONG THE COASTAL WATERS...THEN THROUGH THE N-S ORIENTED
INTERIOR WATERS FRIDAY AFTERNOON. WINDS WILL SHIFT TO WESTERLY
BEHIND THE FRONT FRI EVENING. GALE WARNINGS CONTINUE FOR THE COASTAL
WATERS -STARTING AT 15Z FRIDAY...AND FOR THE WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA STARTING AT 18Z FRIDAY. GALE WARNINGS ARE
BEING ISSUED FOR THE CENTRAL AND EAST PORTIONS OF THE STRAIT OF JUAN
DE FUCA STARTING AT 02Z FRIDAY THROUGH SATURDAY MORNING FOR STRONG
POST FRONTAL ONSHORE INFLOW. SMALL CRAFT ADVISORIES WERE ISSUED FOR
PREFRONTAL SOUTHERLY FLOW FOR STARTING AT 11 AM FOR THE EAST
ENTRANCE TO THE STRAIT...ADMIRALTY INLET...THE NORTHERN INLAND
WATERS...AND PUGET SOUND AND HOOD CANAL.

THE ONSHORE FLOW WILL SLOWLY WEAKEN SATURDAY AFTERNOON AND
EVENING...BUT GALE CONDITIONS MAY LINGER IN THE STRAIT THROUGH THE
EVENING HOURS ON SATURDAY. THEN A SURFACE HIGH WILL BUILD OVER W WA
ON SUNDAY.

ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS LATE SUN NIGHT
OR MON. THIS FRONT APPEARS THAT IT WILL BE WEAKER THAN THE FRONT
THAT MOVES THROUGH THE WATERS FRIDAY AND FRIDAY EVENING. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING COAST AND WEST ENTRANCE TO THE STRAIT STARTING
      8 AM PDT FRIDAY.
     GALE WARNING CENTRAL AND EAST STRAIT STARTING 7 PM PDT FRIDAY.
     SMALL CRAFT ADVISORY EAST STRAIT OF JUAN DE FUCA 11 AM FRIDAY
      UNTIL 7 PM PDT FRIDAY.
     SMALL CRAFT ADVISORY PUGET SOUND/HOOD CANAL...ADMIRALTY
      INLET...AND NORTHERN INLAND WATERS STARTING 11 AM PDT
      FRIDAY.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:46 PM PDTSmall Craft AdvisorySEW58 hr
Apr 10, 3:25 AM PDTWinter Storm WatchSEW12 hr
Apr 10, 3:24 PM PDTWinter Storm WarningSEW39 hr

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.